New Jersey, 2014Damaging Winds in New Jersey, July 9, 2014
July 9, 2014 · NWS PHI · 3 events in 3 counties and zones
A lee side trough and an unstable air mass produced scattered strong to severe thunderstorms across portions of northeast Pennsylvania and northern New Jersey during the late afternoon to evening of the 9th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lee side trough and an unstable air mass produced scattered strong to severe thunderstorms across portions of northeast Pennsylvania and northern New Jersey during the late afternoon to evening of the 9th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 9, 10:00 AM EST, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 9, 10:00 AM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 AM EDT WED JUL 9 2014
.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO MOVE ACROSS EASTERN CANADA THROUGH
THURSDAY, WHICH WILL PULL ANOTHER COOL FRONT ACROSS OUR AREA LATER
TODAY. THIS FRONT WILL THEN SETTLE TO OUR SOUTH THURSDAY. HIGH
PRESSURE WILL THEN BRIEFLY BUILD ACROSS THE NORTHEAST FRIDAY INTO
SATURDAY, BEFORE IT SLIDES OFFSHORE DURING SATURDAY. THE NEXT COLD
FRONT IS SCHEDULED TO ARRIVE LATER MONDAY INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
14Z SFC ANALYSIS SHOWS A 990 MB SFC LOW OF CENTRAL QUEBEC WITH A
COLD FRONT EXTENDING S-SWWD INTO LAKE ONTARIO AND LAKE ERIE.
DIFFICULT TO DISCERN PRE-FRONTAL SFC TROUGH BASED ON THE WIND/
PRESSURE FIELDS BUT THERE IS A SUBTLE THERMAL/MOISTURE BOUNDARY
FROM ABOUT THE CHSPK BAY TO CENTRAL NJ WHERE TEMPS (DEWPOINTS) ARE
IN THE 80S (LOWER 70S) SOUTH AND EAST OF THE BOUNDARY AND UPPER
70S (MID TO UPPER 60S) FARTHER NORTH AND WEST.
THE MID-ATLANTIC REGION REMAINS SITUATED WITHIN PRE-FRONTAL
WARM SECTOR OF THIS SYSTEM THOUGH THE AIRMASS IS NOT QUITE AS HOT
TODAY AS YESTERDAY IN WAKE OF LAST NIGHT'S COLD FROPA. MAX TEMPS IN
THE MID/UPPER 80S IN THE LEHIGH VALLEY, POCONOS AND ALONG THE COAST
AND LOWER 90S IN THE URBAN I-95 CORRIDOR AND DELMARVA. DID NOT HAVE
MUCH SUPPORT FOR INCREASING MAX TEMPS FROM PREVIOUS FCST BASED ON
CURRENT CLOUD COVER HAMPERING FULL SUNSHINE ACROSS MUCH OF THE
AREA. HEAT INDICES IN THE LOW TO MID 90S ARE EXPECTED IN THE URBAN
AREAS AND DELMARVA.
A BAND OF SHOWERS ASSOCIATED WITH THE PRE-FRONTAL SHORTWAVE TROUGH
WILL MOVE E-NE FROM THE CHSPK BAY INTO THE DELMARVA AND SRN NJ LATE
THIS MRNG AND EARLY THIS AFTN. MAY SEE AN ISO TSTM DEVELOP WITH
THIS ACTIVITY BUT OVERALL COVERAGE AND STRENGTH OF CONVECTION WILL
BE LIMITED WITHOUT MUCH OF AN OPPORTUNITY FOR THE BOUNDARY LAYER
TO DESTABILIZE BEFOREHAND.
EXPECT ADDITIONAL CONVECTION TO DEVELOP IN CENTRAL PA JUST AHEAD
OF THE COLD FRONT DURING THE EARLY AFTN. THESE SHOWERS AND STORMS
ARE THEN EXPECTED TO PROGRESS EWD INTO ERN PA LATER IN THE AFTN.
LIMITED POPS TO CHANCE WITH SYNOPTIC LIFT BEING RATHER WEAK.
DESPITE FCST SOUNDINGS FOR ERN PA ONLY SHOWING MLCAPE OF AROUND
1000 J/KG, A SIGNIFICANT INTRUSION OF MID-LVL DRY AIR BENEATH AN
INVERTED V WILL BE SUPPORTIVE OF A FEW STRONG TO PERHAPS SEVERE
DOWNBURSTS. ASSUMING AMPLE TIME FOR THE AIRMASS TO RECOVER FROM
THE MIDDAY SHOWERS, A FEW OF THESE STORMS COULD REACH THE
DELMARVA/NJ BY EARLY THIS EVE AND ALSO BE STRONG TO SEVERE AS
CONVECTION MOVES INTO AN ENVIRONMENT WITH GREATER INSTABILITY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
MUCH OF THE REGION WILL FINALLY SEE A SHIFT TO NORTHWESTERLY WINDS
TONIGHT HERALDING DRY AND COLD AIR ADVECTION. THUS, SHOULD SEE MOST
CONVECTION WIND DOWN BY MIDNIGHT, WITH THE EXCEPTION OF CLOSER TO
THE SHORE WHICH WILL SEE A LATER ARRIVAL OF THE COOLER AND DRIER
AIR. WITHIN THE WARM SECTOR, THERE WILL REMAIN AT LEAST ELEVATED
INSTABILITY FOR MUCH OF THE NIGHT.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF AN UPPER-LEVEL TROUGH
FROM SOUTHEASTERN CANADA TO THE MID ATLANTIC REGION. THIS FEATURE IS
FORECAST TO GRADUALLY LIFT OUT THROUGH LATE FRIDAY, HOWEVER ANOTHER
TROUGH THEN AMPLIFIES ACROSS THE MIDWEST AND GREAT LAKES REGION.
THIS WILL GENERALLY KEEP OUR AREA UNDER A CYCLONIC FLOW REGIME WITH
A COLD FRONT OR TWO SETTLING SOUTHEASTWARD WITH TIME. WE USED A
MODEL BLEND THURSDAY INTO SATURDAY, THEN BLENDED THE 00Z WPC
GUIDANCE INTO CONTINUITY.
FOR THURSDAY AND FRIDAY...A COOL FRONT LOOKS TO BE DRAPED NEAR OUR
SOUTHEASTERN ZONES THURSDAY BEFORE TENDING TO DISSIPATE FRIDAY.
THERE IS THE PRESENCE OF THE UPPER-LEVEL TROUGH, THEREFORE A FEW
SHOWERS AND THUNDERSTORMS ARE POSSIBLE ESPECIALLY THURSDAY. THE
BETTER CHC APPEARS TO BE ACROSS THE SOUTHERN ZONES GIVEN THE
PROXIMITY OF THE LINGERING FRONT AND SOME DEEPER MOISTURE. HIGH
PRESSURE STARTS TO BUILD IN FRIDAY, HOWEVER IT SHOULD THEN BE
SHIFTING TO NEAR THE SOUTHERN NEW ENGLAND COAST AT NIGHT. THIS WILL
DEVELOP AN ONSHORE FLOW, HOWEVER IT IS NOT ALL THAT CERTAIN HOW MUCH
DEEPER MOISTURE REMAINS AS THIS OCCURS.
FOR SATURDAY AND SUNDAY...AS HIGH PRESSURE SLIPS OFF THE
SOUTHEASTERN NEW ENGLAND COAST SATURDAY MORNING, THE FLOW SHOULD
TURN FROM EAST-SOUTHEAST TO MORE SOUTHERLY. AS THIS OCCURS, SOME WAA
MAY ALLOW A LINGERING BOUNDARY TO OUR SOUTH TO LIFT BACK NORTH AS A
WARM FRONT. OVERALL WHILE SATURDAY LOOKS TO BE DRY, AN ISOLATED
SHOWER OR THUNDERSTORM CANNOT BE RULED OUT DURING PEAK HEATING
ESPECIALLY INLAND NORTH OF A POSSIBLE WARM FRONTAL FEATURE. AS THE
UPPER-LEVEL FLOW STARTS TO TURN MORE CYCLONIC SUNDAY, SOME SHOWERS
AND THUNDERSTORMS MAY DEVELOP ESPECIALLY INLAND IN THE AFTERNOON
PROBABLY TIED TO A LEE SIDE TROUGH. OVERALL, WE USED A 50/50 BLEND
OF CONTINUITY AND WPC GUIDANCE.
FOR MONDAY AND TUESDAY...A SIGNIFICANT UPPER-LEVEL TROUGH MAY SLIDE
ACROSS THE GREAT LAKES REGION. THIS WILL DRIVE LOW PRESSURE WELL TO
OUR NORTH, HOWEVER THE ASSOCIATED COLD FRONT WILL ARRIVE INTO OUR
AREA AROUND THE LATE MONDAY INTO TUESDAY TIME FRAME. THERE SHOULD BE
DECENT INSTABILITY AHEAD OF THIS FEATURE AS DEEPER MOISTURE ADVECTS
NORTHEASTWARD IN ADVANCE OF THE SURFACE FRONT, AND ALSO INCREASING
CYCLONIC FLOW. THIS COULD RESULT IN SOME STRONGER CONVECTIVE CELLS,
HOWEVER THE SEVERE WEATHER THREAT WILL DEPEND ON THE TIMING OF THE
LARGE SCALE FORCING AND ORGANIZATION AS WELL AS THE ACTUAL
INSTABILITY. AS OF NOW, MONDAY MAY HAVE A HIGHER CHC OF CONVECTION
ESPECIALLY ACROSS OUR WESTERN ZONES. WE KEPT CHC POPS AS A RESULT.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR THIS MRNG. LGT SHRA AT MIV/ACY BETWEEN 15-18Z AND IN VC OF
ILG. AN ISO SHRA OR TSRA WILL START TO DEVELOP PRIMARILY WEST OF
THE TERMINALS DURING THE ERY AFTN. THE HIGHEST CHANCES FOR TSRA
LOOK TO BE AT ABE/RDG THIS AFTN AND PHL/MIV IN THE EVE...THOUGH EVEN
AT THESE LOCATIONS, CHANCE FOR DEVELOPMENT IS TOO LOW AND COVERAGE
IS EXPECTED TO BE TOO LIMITED TO INCLUDE ANYTHING MORE THAN A
PROB30 IN THE TAFS AT THIS TIME.
EXPECT A WIND SHIFT TO NORTHWESTERLY WINDS AFTER 00Z TONIGHT,
BRINGING IN DRIER AIR AND DECREASING THE CHANCES FOR ANY MORE BR
DEVELOPMENT.
OUTLOOK...
THURSDAY AND FRIDAY...A FEW SHOWERS AND THUNDERSTORMS SHOULD BE
AROUND MAINLY THURSDAY WITH LOCALLY SUB-VFR CONDITIONS. OTHERWISE,
MAINLY VFR.
SATURDAY AND SUNDAY...SOME SHOWERS AND THUNDERSTORMS POSSIBLE
ESPECIALLY SUNDAY AFTERNOON AND EVENING, RESULTING IN BRIEF
SUB-VFR CONDITIONS.
&&
.MARINE...
SCA WAS CANCELLED FOR THIS MRNG AS WINDS ARE LIGHT AND THE SEAS
HAVE SUBSIDED TO 3-4 FT. EXPECT SLY WINDS TO INCREASE THIS AFTN
AND EVE WITH GUSTS OF 20-25 KT POSSIBLE. SEAS ALSO INCREASE TO 3-5
FT. HAVE HOISTED A SCA FOR THIS PERIOD FOR ALL COASTAL MARINE ZONES.
ADDITIONALLY, SOME THUNDERSTORMS THIS AFTERNOON AND EVENING WILL
BE CAPABLE OF LOCALLY STRONG GUSTY WINDS. SMW'S MAY BE NEEDED.
OUTLOOK...
THURSDAY...A FRONTAL BOUNDARY LOOKS TO LINGER NEAR THE SOUTHERN
WATERS, HOWEVER SUB-ADVISORY CONDITIONS ARE ANTICIPATED.
FRIDAY AND SATURDAY...HIGH PRESSURE ARRIVES FRIDAY THEN SHIFTS OFF
THE SOUTHEASTERN NEW ENGLAND COAST FRIDAY NIGHT AND SATURDAY. THIS
MAY RESULT IN AN ONSHORE FLOW THAT STRENGTHENS SOME FOR A TIME
BEFORE TURNING MORE SOUTHERLY. IT APPEARS THOUGH THAT THE CONDITIONS
WILL REMAIN BELOW ADVISORY CRITERIA.
SUNDAY...A WARM FRONT MAY NEAR OUR SOUTHERN WATERS, HOWEVER THE FLOW
LOOKS WEAK ENOUGH TO KEEP CONDITIONS BELOW ADVISORY CRITERIA.
&&
.RIP CURRENTS...
THE THREAT FOR RIP CURRENTS ALONG THE NEW JERSEY SHORE IS MODERATE
TODAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT
TONIGHT FOR ANZ450>455.
&&
SYNOPSIS...GORSE
NEAR TERM...KLEIN
SHORT TERM...JOHNSON
LONG TERM...GORSE
AVIATION...GORSE/KLEIN
MARINE...GORSE/KLEIN
RIP CURRENTS...STAFFHazardous weather outlook, Jul 9, 11:54 AM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1254 PM EDT WED JUL 9 2014
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-101700-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
1254 PM EDT WED JUL 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS
A COLD FRONT APPROACHES FROM THE NORTHWEST. SOME OF THE STORMS
COULD BECOME SEVERE WITH LOCALLY DAMAGING WIND GUSTS. THE GREATEST
RISK FOR SEVERE STORMS WILL RESIDE ACROSS EASTERN PENNSYLVANIA FROM
THE MIDDLE AFTERNOON THROUGH THE EARLY EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NJZ014-024>026-101700-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
1254 PM EDT WED JUL 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE THREAT FOR RIP CURRENTS ALONG THE NEW JERSEY SHORE IS
MODERATE THIS AFTERNOON AND EVENING.
THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING.
SOME OF THE STORMS COULD PRODUCE LOCALLY STRONG WINDS. THE
HIGHEST THREAT FOR STRONG STORMS IS ACROSS DELMARVA AND SOUTHERN
NEW JERSEY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-101700-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1254 PM EDT WED JUL 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
GUSTY WINDS ARE POSSIBLE UNDER ANY STORMS THAT DEVELOP LATE THIS
AFTERNOON OR EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 9, 9:56 AM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1056 AM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG WERNERSVILLE 40.33N 76.08W
07/08/2014 BERKS PA TRAINED SPOTTER
TREE REPORTED DOWN IN WERNERSVILLE.
0750 PM TSTM WND DMG WYOMISSING 40.33N 75.95W
07/08/2014 BERKS PA SOCIAL MEDIA
SEVERAL LARGE TREE LIMBS DOWN.
0755 PM TSTM WND GST STEVENSVILLE AIRPORT 38.98N 76.33W
07/08/2014 M47 MPH QUEEN ANNE'S MD AWOS
0759 PM TSTM WND GST 2 SSW RED POINT 39.50N 75.99W
07/08/2014 M58 MPH CECIL MD MESONET
58 MPH WIND GUST RECORDED AT THE NORTH BAY MESONET
SITE.
0800 PM TSTM WND DMG NEWARK 39.68N 75.76W
07/08/2014 NEW CASTLE DE TRAINED SPOTTER
TREES DOWN ALONG RED MILL RD. TIME ESTIMATED FROM RADAR
0800 PM TSTM WND GST WEST GROVE 39.82N 75.83W
07/08/2014 M48 MPH CHESTER PA DEOS
0805 PM TSTM WND DMG COATESVILLE 39.98N 75.82W
07/08/2014 CHESTER PA 911 CALL CENTER
MULTIPLE TREES AND WIRES DOWN THROUGHOUT THE COUNTY.
APPROXIMATELY 50000 CUSTOMERS WITHOUT POWER.
0805 PM TSTM WND DMG GLEN MILLS 39.92N 75.49W
07/08/2014 DELAWARE PA SOCIAL MEDIA
TREES DOWN.
0806 PM TSTM WND DMG HOCKESSIN 39.78N 75.69W
07/08/2014 NEW CASTLE DE TRAINED SPOTTER
TREE BRANCHES REPORTED DOWN WITH A TREE DOWN ON ROUTE 7
IN HOCKESSIN.
0810 PM TSTM WND DMG PIKE CREEK 39.73N 75.70W
07/08/2014 NEW CASTLE DE TRAINED SPOTTER
A FEW TREES DOWN ALONG POLLY DRUMMOND HILL RD. TIME
ESTIMATED FROM RADAR
0812 PM TSTM WND DMG CHADDS FORD 39.87N 75.59W
07/08/2014 DELAWARE PA SOCIAL MEDIA
NUMEROUS LARGE TREE LIMBS DOWN.
0813 PM TSTM WND DMG EXTON 40.03N 75.63W
07/08/2014 CHESTER PA TRAINED SPOTTER
LARGE TREE LIMBS REPORTED DOWN IN EXTON
0817 PM TSTM WND GST WILMINGTON AIRPORT 39.68N 75.61W
07/08/2014 M51 MPH NEW CASTLE DE ASOS
0830 PM TSTM WND GST NORWOOD 39.89N 75.30W
07/08/2014 M60 MPH DELAWARE PA TRAINED SPOTTER
0830 PM TSTM WND DMG UPPER DARBY 39.93N 75.27W
07/08/2014 DELAWARE PA SOCIAL MEDIA
TREES DOWN IN PORTIONS OF THE TOWNSHIP.
0835 PM TSTM WND DMG COOPERSBURG 40.51N 75.39W
07/08/2014 LEHIGH PA 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN COUNTYWIDE.
0835 PM TSTM WND DMG MOUNT AIRY 40.06N 75.19W
07/08/2014 PHILADELPHIA PA BROADCAST MEDIA
LARGE TREE SNAPPED AND FELL ONTO A CAR.
0836 PM TSTM WND GST PHILADELPHIA INTL AIRPO 39.87N 75.24W
07/08/2014 M59 MPH PHILADELPHIA PA ASOS
0836 PM TSTM WND DMG LEHIGH TWP 40.75N 75.54W
07/08/2014 NORTHAMPTON PA TRAINED SPOTTER
TREES REPORTED DOWN NEAR DANIELSVILLE.
0838 PM TSTM WND GST ALLENTOWN AIRPORT 40.65N 75.44W
07/08/2014 M47 MPH LEHIGH PA ASOS
0840 PM TSTM WND GST S ALLENTOWN 40.59N 75.48W
07/08/2014 M56 MPH LEHIGH PA TRAINED SPOTTER
0840 PM TSTM WND DMG WEST DEPTFORD TWP 39.83N 75.20W
07/08/2014 GLOUCESTER NJ SOCIAL MEDIA
TREES AND POWER LINES DOWN IN PORTIONS OF THE TOWNSHIP.
0842 PM TSTM WND DMG WOODBURY 39.84N 75.15W
07/08/2014 GLOUCESTER NJ TRAINED SPOTTER
TREES REPORTED DOWN IN WOODBURY... MULLICA HILL...
WASHINGTON TOWNSHIP AND DEPTFORD TOWNSHIP.
0842 PM TSTM WND DMG BUCKINGHAM 40.32N 75.06W
07/08/2014 BUCKS PA SOCIAL MEDIA
LARGE OAK TREE DOWN IN RESIDENTS YARD.
0842 PM TSTM WND DMG MOORE TWP 40.78N 75.43W
07/08/2014 NORTHAMPTON PA SOCIAL MEDIA
LARGE TREE LIMBS DOWN.
0842 PM TSTM WND DMG WILLIAMS TWP 40.63N 75.23W
07/08/2014 NORTHAMPTON PA 911 CALL CENTER
TREES AND WIRES DOWN ON MORVALE ROAD AND DELAWARE
DRIVE.
0842 PM TSTM WND DMG LOWER MORELAND TWP 40.12N 75.05W
07/08/2014 MONTGOMERY PA 911 CALL CENTER
MULTIPLE TREES AND WIRES DOWN.
0845 PM TSTM WND DMG BUSHKILL TWP 40.79N 75.34W
07/08/2014 NORTHAMPTON PA TRAINED SPOTTER
TREES DOWN ACROSS ROADWAYS.
0846 PM TSTM WND GST NORTHEAST PHILADELPHIA 40.09N 75.02W
07/08/2014 M56 MPH PHILADELPHIA PA ASOS
0846 PM TSTM WND GST MAPLE SHADE 39.95N 74.99W
07/08/2014 M58 MPH BURLINGTON NJ SOCIAL MEDIA
0848 PM TSTM WND DMG RIVERSIDE 40.03N 74.96W
07/08/2014 BURLINGTON NJ TRAINED SPOTTER
SEVERAL TREES AND LARGE TREE LIMBS REPORTED DOWN.
POWERLINES ALSO DOWN
0848 PM TSTM WND GST RUNNEMEDE 39.85N 75.08W
07/08/2014 M62 MPH CAMDEN NJ TRAINED SPOTTER
0850 PM TSTM WND GST SEWELL 39.77N 75.14W
07/08/2014 E50 MPH GLOUCESTER NJ TRAINED SPOTTER
0850 PM TSTM WND DMG PENNSAUKEN 39.96N 75.06W
07/08/2014 CAMDEN NJ SOCIAL MEDIA
TREE DOWN. POLES AND WIRES DOWN IN THE AREA.
0850 PM TSTM WND DMG CHERRY HILL 39.93N 75.03W
07/08/2014 CAMDEN NJ FIRE DEPT/RESCUE
MANY TREES AND WIRES DOWN.
0851 PM TSTM WND DMG STRATFORD 39.83N 75.02W
07/08/2014 CAMDEN NJ SOCIAL MEDIA
TREES DOWN AND POWER IS OUT.
0852 PM TSTM WND DMG MOORESTOWN 39.97N 74.94W
07/08/2014 BURLINGTON NJ TRAINED SPOTTER
TREE DOWN ON CREEK ROAD PARTIALLY BLOCKING THE ROADWAY.
0854 PM TSTM WND DMG LEVITTOWN 40.16N 74.83W
07/08/2014 BUCKS PA SOCIAL MEDIA
TREES DOWN AND SOME TRANSFORMERS BLOWING.
0858 PM TSTM WND GST BURLINGTON 40.07N 74.86W
07/08/2014 M58 MPH BURLINGTON NJ NWS EMPLOYEE
0900 PM TSTM WND GST TRENTON AIRPORT 40.28N 74.81W
07/08/2014 M48 MPH MERCER NJ ASOS
0902 PM TSTM WND DMG GROVEVILLE 40.17N 74.67W
07/08/2014 MERCER NJ SOCIAL MEDIA
SEVERAL TREES DOWN SOME BLOCKING ROADWAYS.
0902 PM TSTM WND DMG TRENTON 40.22N 74.76W
07/08/2014 MERCER NJ SOCIAL MEDIA
TREES DOWN.
0905 PM TSTM WND DMG LUMBERTON 39.97N 74.81W
07/08/2014 BURLINGTON NJ TRAINED SPOTTER
TREE SPLIT IN HALF IN LUMBERTON.
0905 PM TSTM WND GST SOUTHAMPTON TWP 39.91N 74.73W
07/08/2014 M60 MPH BURLINGTON NJ TRAINED SPOTTER
0913 PM TSTM WND GST MCGUIRE AFB 40.04N 74.58W
07/08/2014 M48 MPH BURLINGTON NJ ASOS
0915 PM TSTM WND DMG BLAIRSTOWN 40.98N 74.96W
07/08/2014 WARREN NJ TRAINED SPOTTER
SMALL TO MEDIUM TREE BRANCHES REPORTED DOWN IN
BLAIRSTOWN.
0915 PM MARINE TSTM WIND SHIP JOHN SHOAL NOS 39.30N 75.38W
07/08/2014 M48 MPH ANZ430 NJ NOS PLATFORM
0920 PM TSTM WND DMG VINELAND 39.46N 75.00W
07/08/2014 CUMBERLAND NJ LAW ENFORCEMENT
TREE REPORTED DOWN ACROSS GARDEN ROAD AND NE BLVD.
0920 PM TSTM WND GST EAST BRUNSWICK 40.43N 74.42W
07/08/2014 M50 MPH MIDDLESEX NJ TRAINED SPOTTER
0920 PM TSTM WND GST CREAM RIDGE 40.13N 74.52W
07/08/2014 M48 MPH MONMOUTH NJ NJWXNET
0920 PM TSTM WND DMG NORTH BRUNSWICK TWP 40.45N 74.48W
07/08/2014 MIDDLESEX NJ SOCIAL MEDIA
LARGE TREE DOWN ONTO A PARKED CAR CAUSING SIGNIFICANT
DAMAGE. NO INJURIES.
0920 PM TSTM WND DMG PENN TWP 39.82N 75.87W
07/08/2014 CHESTER PA EMERGENCY MNGR
TREE FELL INTO HOUSE
0920 PM TSTM WND DMG WEST CALN TWP 40.02N 75.90W
07/08/2014 CHESTER PA EMERGENCY MNGR
TREE FELL INTO HOUSE
0920 PM TSTM WND DMG WEST FALLOWFIELD TWP 39.90N 75.97W
07/08/2014 CHESTER PA EMERGENCY MNGR
TREE FELL INTO HOUSE
0920 PM TSTM WND DMG EASTTOWN TWP 40.02N 75.45W
07/08/2014 CHESTER PA EMERGENCY MNGR
TREE FELL INTO HOUSE
0922 PM TSTM WND DMG EAST BRUNSWICK 40.43N 74.42W
07/08/2014 MIDDLESEX NJ TRAINED SPOTTER
SEVERAL TREES AND TREE LIMBS DOWN. ONE TREE HIT A CAR
WITH NO INJURIES.
0930 PM TSTM WND DMG FREEHOLD 40.26N 74.28W
07/08/2014 MONMOUTH NJ TRAINED SPOTTER
SOME TREES DOWN AND TRANSFORMERS BLOWN. POWER OUT FOR
OVER AN HOUR.
0935 PM TSTM WND DMG SAYREVILLE 40.47N 74.32W
07/08/2014 MIDDLESEX NJ TRAINED SPOTTER
TREES REPORTED DOWN IN SAYREVILLE AND OLD BRIDGE.
0935 PM TSTM WND DMG BOUND BROOK 40.57N 74.54W
07/08/2014 SOMERSET NJ TRAINED SPOTTER
LARGE LIMBS REPORTED DOWN.
0945 PM TSTM WND GST OCEANPORT 40.31N 74.02W
07/08/2014 M50 MPH MONMOUTH NJ NJWXNET
0955 PM TSTM WND GST BELMAR AIRPORT 40.19N 74.12W
07/08/2014 M45 MPH MONMOUTH NJ AWOS
0955 PM TSTM WND GST BELMAR AIRPORT 40.19N 74.12W
07/08/2014 M45 MPH MONMOUTH NJ AWOS
1000 PM MARINE TSTM WIND SANDY HOOK 40.44N 73.99W
07/08/2014 M44 MPH MONMOUTH NJ WEATHER FLOW
1000 PM TSTM WND GST SEA GIRT 40.13N 74.03W
07/08/2014 M47 MPH MONMOUTH NJ NJWXNET
1005 PM MARINE TSTM WIND PORT MONMOUTH 40.43N 74.10W
07/08/2014 M48 MPH MONMOUTH NJ WEATHER FLOW
1005 PM MARINE TSTM WIND MONMOUTH BEACH 40.34N 73.99W
07/08/2014 M40 MPH MONMOUTH NJ WEATHER FLOW
1005 PM MARINE TSTM WIND BRADLEY BEACH 40.20N 74.01W
07/08/2014 M43 MPH MONMOUTH NJ WEATHER FLOW
1005 PM MARINE TSTM WIND SOUTH SEASIDE PARK 39.91N 74.08W
07/08/2014 M41 MPH OCEAN NJ WEATHER FLOW
1005 PM MARINE TSTM WIND BRICK TWP 40.07N 74.12W
07/08/2014 M45 MPH OCEAN NJ WEATHER FLOW
1010 PM MARINE TSTM WIND SEASIDE HEIGHTS 39.94N 74.08W
07/08/2014 M40 MPH OCEAN NJ WEATHER FLOW
&&
EVENT NUMBER PHI1400452 PHI1400493 PHI1400436 PHI1400435 PHI1400484
PHI1400496 PHI1400487 PHI1400494 PHI1400439 PHI1400483 PHI1400473
PHI1400433 PHI1400434 PHI1400449 PHI1400479 PHI1400446 PHI1400482
PHI1400437 PHI1400450 PHI1400438 PHI1400440 PHI1400481 PHI1400445
PHI1400474 PHI1400475 PHI1400485 PHI1400486 PHI1400488 PHI1400441
PHI1400490 PHI1400442 PHI1400448 PHI1400447 PHI1400463 PHI1400492
PHI1400461 PHI1400451 PHI1400465 PHI1400443 PHI1400444 PHI1400480
PHI1400491 PHI1400458 PHI1400459 PHI1400464 PHI1400456 PHI1400466
PHI1400453 PHI1400457 PHI1400477 PHI1400489 PHI1400498 PHI1400499
PHI1400500 PHI1400501 PHI1400455 PHI1400495 PHI1400454 PHI1400460
PHI1400476 PHI1400462 PHI1400478 PHI1400467 PHI1400497 PHI1400468
PHI1400469 PHI1400470 PHI1400471 PHI1400502 PHI1400472
STAFFLocal storm report, Jul 9, 11:44 AM EST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1244 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST WESTAMPTON TWP 40.02N 74.83W
07/08/2014 E60 MPH BURLINGTON NJ PUBLIC
BLEW TREE DOWN WITH A BASE OF 1.5 FEET DIAMETER.
&&
EVENT NUMBER PHI1400503
STAFFSpecial weather statement, Jul 9, 1:04 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
204 PM EDT WED JUL 9 2014
PAZ060>062-091845-
BERKS PA-LEHIGH PA-NORTHAMPTON PA-
204 PM EDT WED JUL 9 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEHIGH...NORTHEASTERN
BERKS AND SOUTHWESTERN NORTHAMPTON COUNTIES...
AT 200 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHOEMAKERSVILLE...
MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR LENHARTSVILLE AROUND 210 PM...KUTZTOWN AROUND
220 PM...ANCIENT OAKS AROUND 230 PM...ALLENTOWN AROUND 240 PM AND
FOUNTAIN HILL AROUND 250 PM. OTHER DEVELOPING THUNDERSTORMS ARE
PRECEDING THIS STORM IN LEHIGH COUNTY.
LAT...LON 4073 7543 4053 7534 4052 7536 4043 7602
4057 7607
TFGSpecial weather statement, Jul 9, 1:40 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
240 PM EDT WED JUL 9 2014
PAZ061-062-091945-
LEHIGH PA-NORTHAMPTON PA-
240 PM EDT WED JUL 9 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEHIGH AND CENTRAL
NORTHAMPTON COUNTIES...
AT 238 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLAUSSVILLE...MOVING
EAST AT 40 MPH.
WIND GUSTS BETWEEN 40 AND 50 MPH AND DIME TO PENNY SIZE HAIL ARE
POSSIBLE WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR COFFEETOWN AROUND 250 PM...LEHIGH UNIVERSITY
AROUND 300 PM AND FREEMANSBURG AROUND 310 PM.
A SECOND THUNDERSTORM WAS PASSING JUST TO THE NORTH OF ALLENTOWN.
LAT...LON 4078 7532 4057 7528 4053 7566 4063 7582
4066 7583
TFGSpecial weather statement, Jul 9, 1:48 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 PM EDT WED JUL 9 2014
NJZ001-007-PAZ055-092000-
MONROE PA-SUSSEX NJ-WARREN NJ-
248 PM EDT WED JUL 9 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONROE...NORTH CENTRAL
WARREN...NORTHEASTERN CARBON AND SUSSEX COUNTIES...
AT 246 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCMICHAEL...MOVING
EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR ANALOMINK AROUND 300 PM...MARSHALLS CREEK
AROUND 310 PM...WERRY LAKE AROUND 320 PM...FLATBROOKVILLE AROUND 330
PM...CRANDON LAKES AROUND 340 PM AND PELLETTOWN AROUND 350 PM.
A SECOND THUNDERSTORM IS ABOUT TO ENTER MONROE COUNTY NEAR BLAKESLEE.
LAT...LON 4130 7467 4104 7457 4095 7512 4096 7512
4095 7515 4089 7552 4095 7557 4099 7550
4107 7558 4118 7514 4115 7515 4114 7508
4109 7502 4118 7489 4125 7486
TFGSpecial weather statement, Jul 9, 2:25 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EDT WED JUL 9 2014
NJZ001-092030-
SUSSEX NJ-
325 PM EDT WED JUL 9 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUSSEX COUNTY...
AT 322 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUSHKILL...MOVING EAST
AT 45 MPH.
WIND GUSTS 40 TO 50 MPH AND AS LARGE AS PENNY SIZE HAIL ARE POSSIBLE
WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR CRANDON LAKES AROUND 330 PM...BRANCHVILLE
AROUND 340 PM...HAMBURG AROUND 350 PM AND HIGHLAND LAKE AROUND 400
PM.
LAT...LON 4121 7437 4118 7438 4108 7452 4105 7492
4109 7497 4109 7499 4110 7500 4118 7489
4127 7449
TFGThunderstorm Wind, Sussex
- When
- July 9, 2:35 PM EST
- Where
- Sussex County, 1.25 mi WSW of Five Pts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.070, -74.890
A severe thunderstorm knocked down a couple of trees in Stillwater Township.
Thunderstorm Wind, Warren
- When
- July 9, 5:00 PM EST
- Where
- Warren County, Blairstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.980, -74.950
A severe thunderstorm knocked down a couple of trees in and around Blairstown.
Thunderstorm Wind, Morris
- When
- July 9, 5:51 PM EST
- Where
- Morris County, 0.87 mi NW of Succasunna
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.860, -74.660
A severe thunderstorm knocked down a couple of trees along Tamarack Drive and Hawthorn Drive in Roxbury Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, July 9 to 10, 20141 injured · $202 million · 1.75 in hail · 29 events
- Heat in Nevada, July 9, 20141 death · 1 event
- Lightning Strikes in Oklahoma, July 9, 2014$3.0 million · 2 events
- Hail and Damaging Winds in Nebraska, July 9, 2014$75,000 · 2.75 in hail · 70 events
- Hail and Damaging Winds in New York, July 9, 2014$100,000 · 1 in hail · 32 events
- Lightning Strikes in Florida, July 9, 2014$120,000 · 2 events
- Damaging Winds in Massachusetts, July 9, 2014$75,000 · 50 kt wind · 10 events
- Damaging Winds and Lightning Strike in Virginia, July 9, 2014$72,000 · 60 kt wind · 9 events
- Flash Flood in Arizona, July 9, 2014$100,000 · 1 event
- Damaging Winds in Florida, July 9, 2014$53,000 · 55 kt wind · 4 events
- Damaging Winds in Georgia, July 9, 2014$38,000 · 55 kt wind · 7 events
- Damaging Winds in South Carolina, July 9, 2014$26,000 · 55 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522460, 522461, 522465.